Heavy Snow, Le Flore
- When
- December 22, 9:00 AM CST to 10:00 PM CST
- Where
- Le Flore forecast zone
- Reported by
- GENERAL PUBLIC
A cold front moved through the area the night before. It was follow by an upper level system.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A cold front moved through the area the night before. It was follow by an upper level system. The combination of the front to the south and the upper level system caused snow to fall across Le Flore county from mid morning into the afernoon. The largest snowfall report received was in Big Cedar where 4.5 inches of snow fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 22, 3:20 AM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 320 AM CST WED DEC 22 2004 HAVE CONTINUED THE WINTER WEATHER WARNING AND ADVISORY AS IT WAS ISSUED PREVIOUSLY. UPPER SYSTEM WORKING ITS WAY ACROSS WEST TEXAS WITH PRECIPITATION FORMING RAPIDLY OUT THE WEST OF OUR FORECAST AREA. STILL APPEARS THAT AN BAND OF SNOW WILL LIKELY MOVE ACROSS OUR FORECAST AREA LATE THIS MORNING AND INTO THE AFTERNOON. THE AXIS OF THIS SNOW AREA IS MOST LIKELY ALONG A MCALESTER TO FAYETTEVILLE LINE BUT THIS DEPENDS ON THE EXACT TRACK OF THE SYSTEM. SOME SLEET WAS REPORTED EARLIER IN NW AR BUT HAVE HAD FEW REPORTS OF ANY FREEZING OR FROZEN PRECIPITATION SO FAR. THIS SHOULD CHANGE DURING THE NEXT FEW HOURS. COLDER AIR HAS BEEN SPREADING OVER THE FORECAST AREA AND TEMPERATURES WERE NEAR OR BELOW FREEZING FROM A TULSA TO FAYETTEVILLE LINE AND TEMPERATURES WILL CONTINUE TO FALL THROUGH THE DAY. HAVE KEPT CHANCE OF SNOW LINGERING OVER SOUTHEASTERN PORTION OF THE FORECAST AREA DURING THE EVENING BUT SHOULD BE ENDING AS THE UPPER SYSTEM PULLS EASTWARD. TEMPERATURES TONIGHT THURSDAY NIGHT WILL BE VERY COLD...APPROACHING NEAR 0 IN EXTREME NE OK AND NW OK TOMORROW NIGHT. WARMING TREND BY SUNDAY. PRELIM NUMBERS: TUL 27 10 21 6 / 70 10 10 10 FSM 34 13 26 7 / 90 30 10 10 MLC 34 15 24 10 / 90 20 10 10 BVO 27 8 19 2 / 50 10 10 10 FYV 26 9 19 0 / 90 20 10 10 BYV 25 10 16 0 / 80 30 10 10 MKO 29 11 21 6 / 90 20 10 10 MIO 27 8 17 2 / 60 10 10 10 F10 26 11 21 8 / 80 10 10 10 HHW 39 17 27 13 / 80 20 10 10 FORECAST ID= 15 .TSA WATCHES/WARNINGS/ADVISORIES... AR...WINTER STORM WARNING FOR TODAY FOR ZONES ARZ001>002... ARZ010>011...ARZ019>020. WINTER WEATHER ADVISORY FOR TODAY FOR ZONE ARZ029. OK...WINTER WEATHER ADVISORY FOR TODAY FOR ZONES OKZ049... OKZ062>063...OKZ065>076.
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CST WED DEC 22 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST WED DEC 22 2004
...ACCUMULATING SNOWS EXPECTED TODAY...
...DANGEROUS WIND CHILL VALUES POSSIBLE LATE TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...ELEVATED.
AREA...SOUTH OF INTERSTATE 44.
ONSET...MORNING CONTINUING THROUGH THE DAY.
AREA AT GREATEST RISK...FAR NORTHWEST ARKANSAS.
WIND CHILL.
RISK...ELEVATED.
AREA...NORTH OF INTERSTATE 40.
ONSET...AFTER MIDNIGHT.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...LIMITED.
AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ACCUMULATING SNOW CHANCES WILL INCREASE AREAWIDE BY MID MORNING AND
CONTINUE THROUGH THE AFTERNOON. LOCATIONS SOUTH OF INTERSTATE 44
HAVE THE GREATEST CHANCES OF ACCUMULATING SNOWS...WITH 1 TO 3 INCH
AMOUNTS FORECAST ACROSS MUCH OF SOUTHEAST OKLAHOMA INTO WEST CENTRAL
ARKANSAS. AMOUNTS NEAR 4 INCHES ARE FORECAST ACROSS FAR NORTHWEST
ARKANSAS. ADDITIONAL INFORMATION CAN BE FOUND IN THE LATEST WINTER
WEATHER WARNINGS AND ADVISORIES /OKCWSWTSA/.
ADDITIONALLY...TEMPERATURES WILL STEADILY FALL THROUGHOUT THE DAY
BEHIND NORTHERLY WINDS GUSTING TO 20 TO 30 MPH. WIND CHILL VALUES
WILL BECOME INCREASINGLY DANGEROUS LATE TONIGHT AS TEMPERATURES
PLUMMET AND WIND SPEEDS REMAIN NEAR 10 MPH. WIND CHILL ADVISORIES
MAY BE REQUIRED FOR LOCATIONS NORTH OF INTERSTATE 40 TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...DANGEROUS WIND CHILL POTENTIAL...BITTER COLD.
FRIDAY...DANGEROUS WIND CHILL POTENTIAL...BITTER COLD.
SATURDAY...DANGEROUS WIND CHILL POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS
EXTENDED DISCUSSION...
WINTERY PRECIPITATION WILL END WEDNESDAY NIGHT WITH BITTERLY COLD
TEMPERATURES LINGERING THROUGH FRIDAY. WIND CHILL VALUES WILL
CONTINUE TO BE MONITORED...AS ANY SUSTAINED WINDS WILL PUSH WIND
CHILL VALUES AT OR BELOW ZERO. A GRADUAL WARMING TREND WILL BEGIN
BY LATE IN THE WEEKEND.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
BE PREPARED FOR BITTERLY COLD TEMPERATURES AND POTENTIALLY DANGEROUS
WIND CHILL VALUES THURSDAY THROUGH SATURDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431372.